Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 73, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 27, 2020, 2:21 PM CDT for Muskogee County, Oklahoma. It took effect at May 27, 2020, 11:48 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2020, 2:21 PM CDT (19:21 UTC)
- In effect from
- May 27, 2020, 11:48 PM CDT
- Expired
- May 28, 2020, 11:23 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 27.41 ft at May 27, 2020, 8:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
698 WGUS44 KTSA 271921 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 221 PM CDT Wed May 27 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Arkansas River near Muskogee affecting Muskogee County. OKC101-280321- /O.NEW.KTSA.FL.W.0073.200528T0448Z-200530T1200Z/ /MKGO2.1.ER.200528T0448Z.200528T1800Z.200530T0600Z.NO/ 221 PM CDT Wed May 27 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Arkansas River near Muskogee * from this evening to Saturday morning, or until the warning is cancelled. * At 2:00 PM Wednesday, the stage was 25.90 feet. * Flood stage is 28.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River near Muskogee is expected to rise above flood stage tonight and continue to rise to near 29.3 feet by early Thursday afternoon. The river is expected to fall below flood stage Saturday before dawn . * Impact...At 29.0 feet, minor lowland flooding occurs. A boating marina north of the OG&E power plant may be flooded. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$
3 follow-up statements
555
WGUS84 KTSA 280057
FLSTSA
Flood Statement
National Weather Service Tulsa OK
757 PM CDT Wed May 27 2020
...The Flood Warning continues for the following rivers in
Oklahoma...Arkansas...
Arkansas River near Muskogee affecting Muskogee County.
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
OKC101-280856-
/O.EXT.KTSA.FL.W.0073.200528T1048Z-200529T2100Z/
/MKGO2.1.ER.200528T1048Z.200528T1800Z.200529T1500Z.NO/
757 PM CDT Wed May 27 2020
The Flood Warning continues for
The Arkansas River near Muskogee.
* from late tonight to Friday afternoon, or until the warning is
cancelled.
* At 7:00 PM Wednesday, the stage was 27.39 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River near Muskogee is expected to rise
above flood stage early Thursday morning and continue to rise to
near 29.0 feet by early Thursday afternoon. The river is expected
to fall below flood stage late Friday morning.
* Impact...At 29.0 feet, minor lowland flooding occurs. A boating
marina north of the OG&E power plant may be flooded.
&&
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537
$$
ARC033-131-280856-
/O.EXT.KTSA.FL.W.0069.000000T0000Z-200531T0600Z/
/VBUA4.1.ER.200526T1041Z.200527T0115Z.200531T0000Z.NO/
757 PM CDT Wed May 27 2020
...Flood Warning extended until late Saturday night...
The Flood Warning continues for
The Arkansas River at Van Buren.
* until late Saturday night, or until the warning is cancelled.
* At 7:00 PM Wednesday, the stage was 22.66 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling to
below flood stage by Saturday evening.
* Impact...At 23.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca.
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454
$$
ARC047-071-083-280856-
/O.EXT.KTSA.FL.W.0071.000000T0000Z-200601T0712Z/
/OZGA4.1.ER.200526T1243Z.200527T2300Z.200601T0112Z.NO/
757 PM CDT Wed May 27 2020
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until late Sunday night, or until the warning is cancelled.
* At 7:00 PM Wednesday, the stage was 359.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue falling to below flood stage by
Sunday evening.
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres
in Franklin and Logan Counties. Numerous gas fields are flooded.
Some agricultural lands in Johnson County also are flooded.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$824
WGUS84 KTSA 280824
FLSTSA
Flood Statement
National Weather Service Tulsa OK
324 AM CDT Thu May 28 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Arkansas River near Muskogee affecting Muskogee County.
...The Flood Warning continues for the following rivers in
Oklahoma...Arkansas...
Neosho River near Commerce affecting Ottawa County.
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
Poteau River near Panama affecting Le Flore County.
OKC115-281624-
/O.CON.KTSA.FL.W.0070.000000T0000Z-200530T1350Z/
/COMO2.2.ER.200526T1552Z.200528T0645Z.200530T0750Z.NO/
324 AM CDT Thu May 28 2020
The Flood Warning continues for
The Neosho River near Commerce.
* until Saturday morning, or until the warning is cancelled.
* At 2:30 AM Thursday, the stage was 19.53 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring but the river is near crest.
* Forecast...The Neosho River near Commerce will begin falling
tonight to below flood stage by Saturday before dawn.
* Impact...At 20.0 feet, moderate agricultural flooding occurs.
Riverview Park experiences moderate flooding. State Highway 125
near the fairgrounds will be closed.
&&
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510
$$
OKC101-281624-
/O.EXT.KTSA.FL.W.0073.200528T1132Z-200529T2100Z/
/MKGO2.1.ER.200528T1132Z.200528T1800Z.200529T1500Z.NO/
324 AM CDT Thu May 28 2020
The Flood Warning continues for
The Arkansas River near Muskogee.
* from this morning to Friday afternoon, or until the warning is
cancelled.
* At 3:00 AM Thursday, the stage was 27.23 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River near Muskogee is expected to rise
above flood stage this morning and continue to rise to near 29.0
feet by this afternoon. The river is expected to fall below flood
stage late Friday morning.
* Impact...At 29.0 feet, minor lowland flooding occurs. A boating
marina north of the OG&E power plant may be flooded.
&&
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537
$$
ARC033-131-281624-
/O.CON.KTSA.FL.W.0069.000000T0000Z-200531T0600Z/
/VBUA4.1.ER.200526T1041Z.200527T0115Z.200531T0000Z.NO/
324 AM CDT Thu May 28 2020
The Flood Warning continues for
The Arkansas River at Van Buren.
* until late Saturday night, or until the warning is cancelled.
* At 3:00 AM Thursday, the stage was 22.47 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will fluctuate near 22.5
feet thru Saturday morning. The river will then fall below flood stage
by Saturday evening.
* Impact...At 23.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca.
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454
$$
ARC047-071-083-281624-
/O.CON.KTSA.FL.W.0071.000000T0000Z-200601T0712Z/
/OZGA4.1.ER.200526T1243Z.200527T2300Z.200601T0112Z.NO/
324 AM CDT Thu May 28 2020
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until late Sunday night, or until the warning is cancelled.
* At 2:00 AM Thursday, the stage was 359.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river has crested and has begun falling. The river
is expected to fall below flood stage by Sunday evening.
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres
in Franklin and Logan Counties. Numerous gas fields are flooded.
Some agricultural lands in Johnson County also are flooded.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
OKC079-281624-
/O.CON.KTSA.FL.W.0063.000000T0000Z-200529T1640Z/
/PANO2.2.ER.200523T1642Z.200527T1045Z.200529T1040Z.NO/
324 AM CDT Thu May 28 2020
The Flood Warning continues for
The Poteau River near Panama.
* until Friday morning, or until the warning is cancelled.
* At 2:30 AM Thursday, the stage was 32.71 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to
below flood stage by early Friday morning.
* Impact...At 33.0 feet, moderate flooding of agricultural lands
occurs between Shady Point and Arkoma. Williams Road east of Panama
and some local farm roads are flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470
$$
Lacy781 WGUS84 KTSA 281623 FLSTSA Flood Statement National Weather Service Tulsa OK 1123 AM CDT Thu May 28 2020 ...The Flood Warning is cancelled for the following river in Oklahoma and has been replaced by a Flood Advisory... Arkansas River near Muskogee affecting Muskogee County. OKC101-281653- /O.CAN.KTSA.FL.W.0073.000000T0000Z-200529T2100Z/ /MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1123 AM CDT Thu May 28 2020 The Flood Warning is cancelled for The Arkansas River near Muskogee and has been replaced by a Flood Advisory. * At 11:00 AM Thursday, the stage was 26.94 feet. * Flood stage is 28.0 feet. * Forecast...The Arkansas River near Muskogee is below flood stage but will fluctuate between 26.5 feet and 28 feet through Saturday. Therefore, the Warning has been replaced by a Flood Advisory. Please refer to the Flood Advisory for future updates. * Impact...At 28.0 feet, minor lowland flooding occurs. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 27, 1:07 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 27, 1:07 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 107 PM CDT Wed May 27 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms will continue to be the main impact to the terminals this afternoon with a threat for IFR/LIFR conditions by daybreak Thursday especially for Arkansas TAF sites. Showers and thunderstorms continue to expand this afternoon around the slow moving upper low with some disruptions possible at KTUL by mid-afternoon. VFR ceilings expected into early evening outside of convection with some brief clearing possible after sunset. Any breaks in clouds will give way to developing stratus overnight. Went with most pessimistic conditions across northwest Arkansas as this is where the short term models have been most consistent with fog and low cloud development. For OK TAF sites kept a return to MVFR conditions toward 09Z. && .PREV DISCUSSION... /Issued 1050 AM CDT Wed May 27 2020/ DISCUSSION... Closed upper low continues to sit and spin across southeast Oklahoma, with showers and a few thunderstorms wrapping around the low. Localized pockets of heavy rainfall have occurred this morning resulting in some localized flooding. The latest model data indicates that the current activity may lessen some in intensity this afternoon, with a renewed area of localized heavier rainfall setting up farther to the west. Have adjusted pops for the rest of the day based on current and expected trends, and also made minor downward adjustments to high temperatures today. Update on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....24
Hazardous weather outlook, May 27, 2:00 PM CDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
200 PM CDT Wed May 27 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
200 PM CDT Wed May 27 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA..Portions of Eastern Oklahoma and Northwest Arkansas.
ONSET...This Afternoon.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A slow moving upper low over west-central Arkansas will continue
to bring unsettled weather to the region today. Scattered showers
and thunderstorms are expected in the immediate vicinity of the
low this afternoon then will slowly spread outward into the evening
before weakening. In the meantime, heavy downpours can be
expected with the storms, some producing rainfall rates in excess
of two inches per hour resulting in localized flooding.
Instability will also increase along the periphery of the system
and be capable of supporting a few stronger updrafts with gusty
winds and marginally severe hail. No organized severe weather is
expected at this time.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY THROUGH TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Rain showers and isolated thunderstorms will remain possible into
Thursday night before the nearby upper level low weakens and moves
east on Friday. A ridge of high pressure is forecast to develop
over the Southern Plains this weekend and continue into much of
next week. This will allow for dry conditions and a warming trend
with temperatures rising above seasonal levels by late in the week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 27, 10:43 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD WAGONER 35.96N 95.37W
05/27/2020 WAGONER OK BROADCAST MEDIA
WATER OVER SEVERAL ROADS.
1008 AM FLASH FLOOD 4 W HULBERT 35.93N 95.21W
05/27/2020 CHEROKEE OK BROADCAST MEDIA
STATE HIGHWAY 80 WEST OF HULBERT IMPASSIBLE WITH WATER
OVER ROAD.
1034 AM FLASH FLOOD HARTSHORNE 34.85N 95.56W
05/27/2020 PITTSBURG OK TRAINED SPOTTER
MODERATE TO SEVERE FLOODING ACROSS ROADWAY AT 10TH AND
LEHIGH AVE.
&&
CASLocal storm report, May 27, 10:53 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 5 S WAGONER 35.89N 95.37W
05/27/2020 WAGONER OK BROADCAST MEDIA
REPORT OF FLASH FLOODING SOUTH OF WAGONER, ALONG THE HWY
16 CORRIDOR, AND ALONG GRAY OAKS ROAD FROM THE VERDIGRIS
RIVER TO FORT GIBSON LAKE.
&&
JDSLocal storm report, May 27, 2:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
217 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TORNADO 1 ESE LAKE TENKILLER ST 35.60N 95.02W
05/25/2020 SEQUOYAH OK NWS STORM SURVEY
A TORNADO DESTROYED BOAT STORAGE UNITS, BLEW DOWN POWER
LINES, AND SNAPPED LARGE TREE LIMBS. IT WILL BE RATED
EF-0 BASED ON THIS DAMAGE.
0734 PM TORNADO 5 ENE COLCORD 36.29N 94.61W
05/25/2020 DELAWARE OK NWS STORM SURVEY
A TORNADO SNAPPED LARGE TREE LIMBS.
0745 PM TORNADO 5 SSW MAYSVILLE 36.34N 94.63W
05/25/2020 DELAWARE OK NWS STORM SURVEY
A TORNADO UPROOTED TREES
0816 PM TORNADO 11 NE JAY 36.53N 94.65W
05/25/2020 DELAWARE OK NWS STORM SURVEY
A TORNADO SNAPPED LARGE TREE LIMBS ALONG A NARROW PATH
FOR MORE THAN 2 MILES
&&
EJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:01 AM CDT | Flash Flood Warning | TSA | Wagoner | 3 hr |
| May 27, 8:52 AM CDT | Areal Flood Advisory | TSA | Cherokee, Mayes, Wagoner | 3 hr |
| May 27, 9:39 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Muskogee, Pittsburg, Sequoyah | 3 hr |
| May 27, 11:29 AM CDT | Areal Flood Warning | TSA | Cherokee, Wagoner | 3 hr |
| May 27, 2:23 PM CDT | Areal Flood Advisory | TSA | Mayes | 3 hr |
| May 27, 6:40 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 2 hr |
| May 27, 6:55 PM CDT | Special Weather Statement | TSA | Okmulgee | 50 min |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.